Kentucky, 2004Flood in Kentucky, September 17 to 18, 2004
September 17 to 18, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 17, 1:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 17, 1:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT FRI SEP 17 2004
.SHORT TERM (TONIGHT THROUGH MONDAY)...
REMNANTS OF IVAN WERE PULLING TO THE EAST THIS AFTERNOON AS A DEEP
TROF BEGAN TO DEVELOP OVER THE WESTERN UNITED STATES. IN RESPONSE A
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER OHIO VALLEY THIS
WEEKEND AND REMAIN IN PLACE THROUGH THE FIRST PART OF NEXT WEEK.
A BRISK NORTH WIND WILL BRING IN A FAIRLY DRY AIRMASS WITH CLEARING
SKIES OVERNIGHT AND DEW POINT READINGS IN THE UPPER 40S BY SATURDAY
EVENING.
WE MAY SEE A FEW CLOUDS SUNDAY AFTERNOON BUT ANOTHER SHOT OF VERY
DRY AIR WILL MOVE INTO THE AREA MONDAY.
.IN THE EXTENDED...(MONDAY EVENING THROUGH FRIDAY)...
A LARGE AND AMPLIFIED RIDGE OF HI PRESSURE WILL EXTEND FROM THE NE
STATES BACK INTO THE OH VALLEY MONDAY EVENING THRU MOST OF
WEDNESDAY. WEAK UPPER LEVEL LOW LEFT BEHIND FROM IVAN WILL REMAIN
NEAR THE SE STATES DURING THE PERIOD AS HURRICANE JEANNE WORKS ITS
WAY TOWARDS THE SE COAST NEAR FL/GA BORDER. SOUTHERLY FLOW BRINGING
MOISTURE AND INCREASING INSTABILITY WILL ALLOW FOR SOME SCTD TSTMS
WED AFTN AND EVENING. ON THURSDAY...A COLD FRONT WILL BE DROPPING
SOUTHEAST FROM THE PLAINS TOWARDS THE OH VALLEY...TSTMS WILL BE
POSSIBLE THRU ITS PASSAGE FRI MORNING OR AFTN. MODELS SEEMS TO HAVE
DIFFICULT TIME WITH TROPICAL SYSTEMS AND STRENGTH OF RIDGE ACROSS
THE EAST...THESE TWO WILL BE THE MAIN PLAYERS IN THE EXTENDED
PERIOD. IF THE RIDGE IS STRONGER IT WILL STEER THE UPPER LEVEL LOW
AND HURRICANE JEANNE IN A MORE WESTWARD DIRECTION. HPC AND ENSEMBLES
WERE MAIN PRODUCTS USED FOR EXTENDED PERIOD.
TEMPS WILL REMAIN SEASONAL MONDAY INTO THURSDAY...SLIGHTLY COOLER
THAN NORMAL AFTER THE FRONT PUSHES THRU FRIDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
JA/SCHOTT
Hazardous weather outlook, Sep 17, 1:30 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT FRI SEP 17 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180909-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY-
RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
230 PM EDT FRI SEP 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JA
Flood, Bourbon
- When
- September 17, 3:00 PM EST to September 18, 7:00 PM EST
- Where
- Bourbon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
The Stoner Creek at Paris, KY crested at 20.2 feet around 6 AM EST on September 18. Flood stage at Paris is 18 feet. Minor flooding occurs at this level. Water enters the yards of homes downstream from the water plant. Parts of the city park are flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Pennsylvania, September 17 to 19, 20041 death · 92 injured · $26 million · 1 event
- Flooding in Pennsylvania, September 17 to 19, 20042 deaths · $50 million · 36 events
- Tornadoes in Virginia, September 17, 20048 injured · $15 million · F3 · 22 events
- Flooding in West Virginia, September 17 to 21, 20041 death · $9.5 million · 14 events
- Tornadoes in Virginia, September 17, 20044 injured · $54 million · F2 · 6 events
- Flood in Ohio, September 17 to 20, 20041 death · $13 million · 1 event
- Flood in West Virginia, September 17 to 20, 20041 death · $4.7 million · 1 event
- Tornadoes in West Virginia, September 17, 20046 injured · $300,000 · F2 · 3 events
- Flooding in Kentucky, September 17 to 20, 20041 death · $103,000 · 5 events
- Tornadoes in Maryland, September 17 to 18, 2004$960,000 · F2 · 9 events
- Flood in West Virginia, September 17 to 20, 2004$40 million · 1 event
- Flood in West Virginia, September 17 to 19, 2004$36 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420551.